MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5IVL7060
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned with the 6f introducer sheath included.A visual inspection of the introducer sheath was preformed and no issues were found.A portion of the balloon was missing including the marker band and distal end.As noted in the event description, the detached ivl catheter components were successfully retrieved from inside the patient.The likely cause for the reported balloon loss of pressure and subsequent detached balloon or catheter component can be attributed to patient calcium and off-label usage.Per the information provided, it was noted that a 6f terumo introducer sheath was used indicating off-label use.The ifu states, "6.5-7.0mm balloon is 7f introducer sheath compatible".The use of a smaller sheath may have contributed to the device separation.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave m5 ivl catheter was used to treat the right iliac.After 246 pulses, a balloon loss of pressure occurred.Contrast hung up in end of balloon that was difficult to remove.When pulling the balloon into the sheath, the distal end of the balloon separated.The ivl catheter including the separated piece came out from the sheath.To date, no patient sequelae has been reported.

Brand Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key14118966
Report Number3015053858-2022-00027
Device Sequence Number4249467
Product Code PPN
UDI-Device Identifier00195451000195
UDI-Public(01)00195451000195(17)230531(10)A210514A
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K180958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberM5IVL7060
Device Catalogue NumberM5IVL7060
Device Lot NumberA210514A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 300 LENGTH WIRE-UNKNOWN MANUFACTURER; 6F TERUMO PINNACLE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown